Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 40, NWS Kansas City, MO

April 3, 2011Linn County, Miami County, Kansas; Bates County, Cass County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Apr 3, 2011, 9:59 PM CDT for Linn County, Miami County, Kansas; Bates County, Cass County, Missouri. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 3, 2011, 9:59 PM CDT (02:59 UTC)
Expired
Apr 3, 2011, 10:45 PM CDT
In force
46 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Linn County, KS, Miami County, KS, Bates County, MO, Cass County, MO

The radar

The Pleasant Hill radar (KEAX), 63 km from the middle of the area, began a volume at 02:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 3, 6:21 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 3.0 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2011-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1873 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2011-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1873 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
2220 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

802 
WUUS53 KEAX 040259
SVREAX
KSC107-121-MOC013-037-040345-
/O.NEW.KEAX.SV.W.0040.110404T0259Z-110404T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
959 PM CDT SUN APR 3 2011

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN LINN COUNTY IN EAST CENTRAL KANSAS...
  SOUTHERN MIAMI COUNTY IN EAST CENTRAL KANSAS...
  NORTHWESTERN BATES COUNTY IN WEST CENTRAL MISSOURI...
  SOUTHWESTERN CASS COUNTY IN WEST CENTRAL MISSOURI...

* UNTIL 1045 PM CDT

* AT 955 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  TWO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN   
  EXCESS OF 60 MPH...AND GOLF BALL SIZE HAIL.  THESE STORMS WERE   
  LOCATED NEAR DREXEL AND NEAR PARKER...AND MOVING EAST AT 55 MPH.
  THESE STORMS HAVE A HISTORY OF PRODUCING LARGE DESTRUCTIVE HAIL.

* LOCATIONS IMPACTED INCLUDE...
  LA CYGNE...ADRIAN...ARCHIE...MERWIN...AMSTERDAM AND PASSAIC.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3850 9505 3853 9433 3826 9434 3825 9507
TIME...MOT...LOC 0259Z 257DEG 50KT 3844 9459 3832 9498
WIND...HAIL 60MPH 1.75IN

$$

BOOKBINDER
1 follow-up statement
001 
WWUS53 KEAX 040341
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1041 PM CDT SUN APR 3 2011

KSC107-121-MOC013-037-040351-
/O.EXP.KEAX.SV.W.0040.000000T0000Z-110404T0345Z/
MIAMI KS-LINN KS-BATES MO-CASS MO-
1041 PM CDT SUN APR 3 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LINN AND SOUTHERN 
MIAMI COUNTIES IN EAST CENTRAL KANSAS...AND SOUTHWESTERN CASS AND 
NORTHWESTERN BATES COUNTIES IN WEST CENTRAL MISSOURI WILL EXPIRE AT 
1045 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.

LAT...LON 3850 9505 3853 9433 3826 9434 3825 9507
TIME...MOT...LOC 0341Z 257DEG 50KT 3857 9386 3845 9425

$$

CUTTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 6:58 PM CDT, 3 hours 1 minute earlier.

Area forecast discussion, Apr 3, 6:58 PM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
658 PM CDT SUN APR 3 2011

...UPDATED FOR AVIATION...

.DISCUSSION...

20Z KTOP SOUNDING LOOKS BASICALLY LIKE THE 12Z SOUNDING WITH DAYTIME
HEATING/MIXING APPLIED. A NICE TEXTBOOK EXAMPLE FOR METEOROLOGY
STUDENTS STUDYING SKEW-T PRINCIPLES! UNFORTUNATELY...THE SOUNDING
LOOKS LIKE ONE MORE TYPICAL OF LATE JULY AND THIS FORECASTER
CERTAINLY WOULD NOT HAVE WAGERED ON LOW 90F READINGS THIS AFTERNOON.
WOW! RECORD HIGHS HAVE BEEN SMASHED BY 8 TO 10 DEGREES.

IN THE IMMEDIATE TERM...WIND ADVISORY CONTINUES THROUGH 8 PM FOR ALL
BUT NW MO AND LOOK GOOD WITH 40 TO 45 MPH GUSTS STILL FREQUENT
ACROSS WEST CENTRAL AND CENTRAL MO.

COLD FRONT NOW PUSHING IN EXTREME NW MO /MAY/ BECOME THE FOCUS FOR
WIDELY SCATTERED SEVERE CONVECTION PRIOR TO 00Z.  SHALLOW MOISTURE
CHARACTERIZED BY DEWPOINTS IN THE LOW 60S WAS ALREADY BEING MIXED
OUT ACROSS ERN KS AS STRONGLY VEERED FLOW CARRIES POST-DRYLINE AIR
INTO THE NW PORTIONS OF THE WARM SECTOR. CONVECTIVE ALLOWING MODELS
STILL SHOW ISOLATED STORMS FORMING ALONG THE BOUNDARY (ROUGHLY
STJ-LAMONI IA) AROUND 23Z...BUT 20Z KTOP SOUNDING SUGGEST THAT AT
LEAST 100MB OF VERTICAL ASCENT WILL NEED TO BE APPLIED BY THE FRONT
TO OVERCOME THE 50 TO 100 J/KG OF INHIBITION STILL PRESENT.

UNDER THE ASSUMPTION THAT FRONTAL FORCING WILL BE SUFFICIENTLY DEEP
TO ACHIEVE A LEVEL OF FREE CONVECTION...MODERATE TO STRONG
INSTABILITY IS IN PLACE WITH 20Z RUC ANALYSIS INDICATING NEARLY 3000
J/KG OF MLCAPE PRESENT...MOST OF WHICH IS LOADED IN THE PREFERRED
HAIL GROWTH REGION OWING TO NEARLY DRY ADIABATIC MID LEVEL LAPSE
RATES.

PER EARLIER DISCUSSION...DO HAVE SOME CONCERNS REGARDING CONVECTIVE
MODE. THE CLOUD BEARING SHEAR REMAINS AN ISSUE...AS THE HODOGRAPH
REMAINS LARGELY BUNCHED ABOVE 2KM WITH WINDS UNIFORMLY OUT OF THE
WSW AT 40-45 KNOTS. AFTER AN INITIAL SUPERCELL POTENTIAL...STRONG
FLOW PARALLEL TO THE SURFACE BOUNDARY SUGGESTS THAT A LINEAR MODE
MAY BE QUICKLY ATTAINED. IN ADDITION...INDIVIDUAL UPDRAFTS MAY HAVE
SHORT LIFE SPANS AS STORM MOTION TOWARD THE NORTHEAST SUGGESTS
STORMS WILL BE QUICKLY UNDERCUT BY THE SOUTHEAST SURGING COLD FRONT.
ALL IN ALL...LARGE HAIL APPEARS TO BE THE PRIMARY THREAT THROUGH THE
EARLY EVENING...SOME OF WHICH COULD BE PARTICULARLY LARGE IF STORMS
REMAIN DISCRETE. GIVEN THE VERY LARGE TEMP/DEWPOINT SPREADS
EXCEEDING 35-40 DEGREES AHEAD OF THE COLD FRONT...EVAPORATIONAL
COOLING COULD YIELD A LOCALIZED DAMAGING DOWNBURST WIND
THREAT...WITH AN ADDITIONAL LARGER THREAT POSSIBLE AS STORMS GROW
UPSCALE AND COLD POOLS ARE ESTABLISHED. HOWEVER...SHOULD STORMS BE
UNDERCUT BY THE ADVANCING COLD FRONT...THIS THREAT MAY BE LIMITED AS
WELL. RIGHT NOW DO NOT SEE ANY TORNADO POTENTIAL GIVEN THE
UNFAVORABLE LOW LEVEL SHEAR PROFILES AND LACK OF MOIST/BUOYANT
BOUNDARY LAYER AIR BELOW THE LCL.

WITH THE PASSAGE OF THE COLD FRONT TONIGHT...TEMPERATURES WILL FALL
SHARPLY INTO THE 40S BY DAYBREAK WITH NORTHWEST WINDS PICKING UP AT
20 TO 30 WITH GUSTS TO 40 MPH. MONDAY LOOKS DOWNRIGHT AWFUL IN
COMPARISON WITH TEMPERATURES SOME 40 DEGREES COLDER AMID CLOUDY
SKIES AND SOME MORNING RAIN ASSOCIATED WITH THE PRIMARY UPPER
TROUGH. THANKFULLY THIS WILL BE OF VERY SHORT DURATION AS RETURN
FLOW BRINGS US BACK INTO THE 60S TO NEAR 70 FOR TUESDAY AND
WEDNESDAY.

BOOKBINDER

MEDIUM RANGE (WEDNESDAY THROUGH SUNDAY)...

FLAT AND BROAD UPPER RIDGE WILL BE IN PLACE ACROSS THE SOUTH CENTRAL
CONUS BY THE MIDWEEK TIME FRAME AS A NORTHERN STREAM UPPER SHORT
WAVE TROUGH SLIDES ACROSS THE GREAT LAKES. THIS TROUGH WILL SEND A
WEAK COLD FRONT INTO THE AREA ON WEDNESDAY ALTHOUGH THE SYSTEM WILL
LACK ANY STRONG COLD AIR ADVECTION LEAVING TEMPS IN THE 60S ACROSS
MOST LOCATIONS BY THE AFTERNOON HOURS.

LARGE UPPER TROUGH THEN DEVELOPS ALONG THE WEST COAST DURING THE
LATTER PART OF THE WEEK AS THE AFOREMENTIONED RIDGE AXIS SHIFTS
EASTWARD. A LEADING UPPER SHORT WAVE TROUGH IS EXPECTED TO EJECT
ACROSS THE AREA ON THURSDAY BRINGING ANOTHER CHANCE FOR
SHOWERS/THUNDERSTORMS AS WAA WING SWINGS ACROSS THE AREA. GIVING
THE TIMING...FEEL AT THIS TIME THAT HIGHER POPS WILL BE LOCATED
ACROSS THE NORTHERN PORTIONS OF THE FORECAST AREA.

UPPER TROUGH REMAINS ANCHORED ACROSS THE WESTERN STATES HEADING INTO
THE WEEKEND WITH ENSEMBLE SPREAD BECOMING LARGER BY THIS TIME FRAME
AS MODELS STRUGGLE TO HANDLE HOW FAST TO EJECT THE SYSTEM EASTWARD.
WILL MAINTAIN A CONSENSUS BLEND THROUGH THE WEEKEND AS THIS GIVES A
GOOD COMPROMISE AMONG THE VARIOUS SOLUTIONS. OTHERWISE...FAIRLY MILD
TEMPS LOOK TO PERSIST THROUGH THE MEDIUM RANGE.

DEROCHE

&&

.AVIATION...

FOR THE 00Z TAFS...THE POTENTIAL FOR SEVERE THUNDERSTORMS AND GUSTY
WINDS ARE THE TWO PRIMARY THREATS EARLY IN THE TAF PERIOD. ISOLATED
SEVERE THUNDERSTORMS HAVE ERUPTED ALONG A SURFACE FRONT THAT EXTENDED
ROUGHLY FROM KCDJ-KMCI-KTOP. EXPECT STORMS TO EXPAND IN COVERAGE
BASED ON FORECAST MODEL CONSENSUS...THUS HAVE INCLUDED TEMPO GROUP
FOR STORMS IN THE 01-03 UTC TIMEFRAME AT KSTJ AND 02-04 UTC
TIMEFRAME AT KMCI AND KMKC. VERY LARGE HAIL AND WIND GUSTS TO 50KTS
WILL BE POSSIBLE.

OUTSIDE OF THUNDERSTORM ACTIVITY...SURFACE PRESSURE GRADIENT STILL
IS SUPPORTING SUSTAINED WINDS 20-25 KNOTS WITH GUSTS 30-38KTS...AND
EXPECT TREND TO CONTINUE FOR THE NEXT COUPLE HOURS WITH WELL MIXED
BOUNDARY LAYER.  BOUNDARY LAYER DECOUPLING AND FRONTAL PASSAGE IN
THE 03-04 UTC TIMEFRAME SHOULD LEAD TO DECREASE IN WIND GUST
POTENTIAL.

EXPECT THREAT OF STORMS TO MOVE EAST AND SOUTH OF TERMINAL SITES BY
04-06 UTC.  IN THE WAKE OF THE FRONT AND STORMS...MVFR CIGS WILL
SETTLE IN AT ALL THREE TERMINAL SITES THROUGH THE OVERNIGHT HOURS.
WINDS WILL BECOME NORTHWEST AT 20 TO 30 KNOTS WITH FREQUENT GUSTS.
MVFR CIGS WILL GIVE WAY TO VFR CONDITIONS BY 15-16 UTC ON MONDAY.

SF

&&

.CLIMATE...

RECORD HIGHS FOR TODAY WERE SIMPLY NO MATCH FOR +22C AIR AT 850MB
AND HAVE BEEN SMASHED...DESTROYED AND OBLITERATED. WITH BOTH KANSAS
CITY AND ST. JOSEPH BREAKING 90 DEGREES...THIS IS THE FIRST TIME
SINCE APRIL 13 2006 THAT 90 DEGREES HAS OCCURRED IN THE AREA.

MORE NOTEWORTHY...THIS IS THE EARLIEST 90 DEGREE DAY SINCE APRIL 1ST
1940. THE AVERAGE FIRST 90 DEGREE DAY IS MAY 28TH.

OLD RECORDS
-----------
KANSAS CITY...82 DEGREES IN 2005
ST. JOSEPH...83 DEGREES IN 2005

PRELIMINARY NEW RECORDS
------------------------
KANSAS CITY...91 DEGREES IN 2011
ST. JOSEPH...93 DEGREES IN 2011

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR MOZ013>017-
     020>025-028>033-037>040-043>046-053-054.

KS...WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ025-057-060-
     103>105.

&&
Hazardous weather outlook, Apr 3, 6:05 PM CDT, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
605 PM CDT SUN APR 3 2011

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-041100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
605 PM CDT SUN APR 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TONIGHT

 A STRONG COLD FRONT STRETCHED FROM ST. JOSEPH TO BETHANY AT 6 PM.
 THUNDERSTORM DEVELOPMENT APPEARS IMMINENT OVER THE NEXT HOUR ACROSS
 NORTH CENTRAL MISSOURI...WITH THUNDERSTORMS BUILDING SOUTHWEST
 ALONG THE FRONT OVER THE NEXT SEVERAL HOURS AS IT MOVES TOWARD
 KANSAS CITY...CHILLICOTHE AND KIRKSVILLE EARLY THIS EVENING.

 THE COMBINATION OF MODERATE INSTABILITY AND WIND SHEAR WILL ALLOW
 THUNDERSTORMS TO BECOME SEVERE. LARGE HAIL WILL LIKELY BE THE
 PRIMARY THREAT...SOME OF WHICH COULD BE DESTRUCTIVE AND LARGER
 THAN GOLF BALLS. DAMAGING DOWNBURST WINDS ARE ALSO POSSIBLE IN THE
 STRONGEST STORMS. THUNDERSTORMS WILL GRADUALLY ORGANIZE INTO A
 LINE THEY MOVE INTO CENTRAL MISSOURI LATER THIS EVENING...
 CONTINUING THE THREAT FOR LARGE HAIL...DAMAGING WINDS AND LOCALLY
 HEAVY RAINFALL.

 WINDS WILL BECOME NORTHWEST AFTER THE COLD FRONT PASSAGE THIS
 EVENING AND INCREASE TO 20 TO 30 MPH ONCE AGAIN WITH GUSTS TO
 NEAR 40 MPH POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

 STRONG NORTHWEST WINDS WILL CONTINUE INTO MONDAY...WITH GUSTS AS
 HIGH AS 40 MPH.

 ADDITIONAL SHOWERS AND THUNDERSTORMS ARE POSSIBLE THURSDAY AND AGAIN
 ON SATURDAY. SEVERE THUNDERSTORMS MAY BE POSSIBLE WITH EITHER OF
 THESE SYSTEMS.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION WILL LIKELY BE NEEDED WITHIN THE NEXT 1 TO 2
 HOURS ALONG AND SOUTHEAST OF A  ST. JOSEPH TO BETHANY LINE...
 CONTINUING INTO WEST CENTRAL AND CENTRAL MISSOURI THIS EVENING.

BOOKBINDER

In the hours before

Local storm report, Apr 3, 9:44 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
944 PM CDT SUN APR 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0939 PM     HAIL             PARKER                  38.33N 94.99W
04/03/2011  E0.75 INCH       LINN               KS   PUBLIC

&&

SFORTIN
Local storm report, Apr 3, 9:49 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
949 PM CDT SUN APR 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0754 PM     HAIL             GREEN CITY              40.27N 92.96W
04/03/2011  E1.50 INCH       SULLIVAN           MO   LAW ENFORCEMENT

&&

ACH
Local storm report, Apr 3, 9:50 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
950 PM CDT SUN APR 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     HAIL             PARKER                  38.33N 94.99W
04/03/2011  E1.00 INCH       LINN               KS   TRAINED SPOTTER

&&

ACH
Special weather statement, Apr 3, 9:51 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
951 PM CDT SUN APR 3 2011

MOZ030-031-038-039-040330-
CARROLL MO-LAFAYETTE MO-RAY MO-SALINE MO-
951 PM CDT SUN APR 3 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CARROLL...RAY...WESTERN
SALINE AND NORTHERN LAFAYETTE COUNTIES UNTIL 1030 PM CDT...

AT 945 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM EXCELSIOR SPRINGS TO
ORRICK TO WELLINGTON...AND MOVING NORTHEAST AT 55 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  RICHMOND...LEXINGTON...CARROLLTON...HENRIETTA...HARDIN...CORDER...
  NORBORNE...WAVERLY...MALTA BEND...RAYVILLE...KNOXVILLE...DOVER...
  RUSSELLVILLE...STET...GRAND PASS...BOGARD AND WAKENDA.

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3911 9348 3905 9407 3920 9414 3929 9422
      3938 9422 3953 9385 3953 9377 3957 9377
      3962 9364 3961 9357 3946 9340 3917 9336
TIME...MOT...LOC 0251Z 245DEG 47KT 3936 9414 3925 9400
          3911 9392

DUX
Local storm report, Apr 3, 9:57 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
957 PM CDT SUN APR 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     TSTM WND GST     LA CYGNE                38.35N 94.76W
04/03/2011  E70 MPH          LINN               KS   LAW ENFORCEMENT

            60 TO 70 MPH GUSTS. 4 TO 6 INCH LIMBS DOWN.

&&

ACH
Local storm report, Apr 3, 9:59 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
959 PM CDT SUN APR 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0957 PM     TSTM WND DMG     KINGSVILLE              38.74N 94.07W
04/03/2011                   JOHNSON            MO   TRAINED SPOTTER

            NW 1871 RD ROOF BLOWN OFF LOG STYLE HOME.

&&

ACH

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 7:04 PM CDTSevere Thunderstorm WarningEAXAtchison, Johnson, Leavenworth, Wyandotte41 min
Apr 3, 7:42 PM CDTSevere Thunderstorm WarningEAXLeavenworth, Wyandotte33 min
Apr 3, 7:44 PM CDTSevere Thunderstorm WarningEAXAtchison, Doniphan46 min
Apr 3, 7:58 PM CDTSevere Thunderstorm WarningEAXJohnson, Wyandotte32 min
Apr 3, 8:36 PM CDTSevere Thunderstorm WarningEAXJohnson, Leavenworth, Miami, Wyandotte39 min
Apr 3, 9:05 PM CDTSevere Thunderstorm WarningEAXJohnson, Miami, Wyandotte40 min
Apr 3, 9:15 PM CDTSevere Thunderstorm WarningEAXMiami45 min
Apr 3, 9:37 PM CDTSevere Thunderstorm WarningEAXLinn, Miami23 min
Apr 3, 10:36 PM CDTSevere Thunderstorm WarningEAXLinn39 min
Apr 4, 4:08 AM CDTWind AdvisoryEAXAtchison, Doniphan, Johnson, Leavenworth, Linn, Miami and 1 more11 hr
Apr 3, 7:09 PM CDTSevere Thunderstorm WarningEAXPutnam, Schuyler, Sullivan36 min
Apr 3, 7:33 PM CDTSpecial Weather StatementEAXCaldwell27 min
Apr 3, 7:37 PM CDTSevere Thunderstorm WarningEAXAdair, Linn, Macon, Putnam, Schuyler, Sullivan38 min
Apr 3, 7:48 PM CDTSevere Thunderstorm WarningEAXCaldwell, Daviess, Grundy, Linn, Livingston28 min
Apr 3, 7:54 PM CDTSpecial Weather StatementEAXHolt, Nodaway51 min
Apr 3, 8:06 PM CDTSevere Thunderstorm WarningEAXClay, Ray24 min
Apr 3, 8:13 PM CDTSevere Thunderstorm WarningEAXAdair, Linn, Macon, Schuyler, Sullivan47 min
Apr 3, 8:25 PM CDTSevere Thunderstorm WarningEAXCarroll, Clay, Jackson, Lafayette, Ray35 min
Apr 3, 8:31 PM CDTSpecial Weather StatementEAXDaviess, DeKalb44 min
Apr 3, 8:38 PM CDTSpecial Weather StatementEAXDaviess, Grundy52 min
Apr 3, 8:55 PM CDTSevere Thunderstorm WarningEAXDaviess, Grundy, Linn, Livingston, Sullivan35 min
Apr 3, 8:55 PM CDTTornado WarningEAXCarroll, Chariton, Ray, Saline35 min
Apr 3, 9:07 PM CDTSevere Thunderstorm WarningEAXDaviess, Grundy, Harrison, Mercer38 min
Apr 3, 9:24 PM CDTSevere Thunderstorm WarningEAXAdair, Grundy, Putnam, Sullivan36 min
Apr 3, 9:27 PM CDTSevere Thunderstorm WarningEAXCarroll, Chariton, Howard, Macon, Randolph, Saline33 min
Apr 3, 9:31 PM CDTSevere Thunderstorm WarningEAXCass, Jackson, Johnson, Lafayette44 min
Apr 3, 9:41 PM CDTSevere Thunderstorm WarningEAXCass34 min
Apr 3, 9:51 PM CDTSpecial Weather StatementEAXCarroll, Ray39 min
Apr 3, 10:07 PM CDTSevere Thunderstorm WarningEAXCass, Henry, Johnson23 min
Apr 3, 10:11 PM CDTSevere Thunderstorm WarningEAXCarroll, Chariton, Cooper, Howard, Johnson, Lafayette and 2 more34 min
Apr 3, 10:14 PM CDTSevere Thunderstorm WarningEAXBates, Cass, Henry31 min
Apr 3, 10:14 PM CDTSevere Thunderstorm WarningEAXCarroll, Chariton, Linn, Livingston, Ray, Saline31 min
Apr 3, 10:33 PM CDTSevere Thunderstorm WarningEAXHenry, Johnson, Pettis27 min
Apr 3, 10:41 PM CDTSevere Thunderstorm WarningEAXChariton, Cooper, Howard, Macon, Randolph, Saline49 min
Apr 3, 11:20 PM CDTSpecial Weather StatementEAXCooper25 min
Apr 3, 11:37 PM CDTSpecial Weather StatementEAXHenry23 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.